Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 197, NWS Norman, OK

April 29, 2016Grant County, Kay County, Oklahoma

NWS Norman, OK issued this severe thunderstorm warning at Apr 29, 2016, 12:55 PM CDT for Grant County, Kay County, Oklahoma. It was in force for 50 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 29, 2016, 12:55 PM CDT (17:55 UTC)
Expired
Apr 29, 2016, 1:45 PM CDT
In force
50 min
Issued by
NWS Norman, OK
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Grant County, OK, Kay County, OK

The radar

The Vance AFB radar (KVNX), 77 km from the middle of the area, began a volume at 17:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 29, 1:07 PM CDTHAIL 15 Se Medford, OK
Apr 29, 1:32 PM CDTHAIL 1Braman, OK
Apr 29, 1:32 PM CDTHAIL 1.75Braman, OKHALF DOLLAR TO GOLF BALL SIZED HAIL COVERING THE GROUND
Apr 29, 1:33 PM CDTTSTM WND DMGBlackwell, OK3 TO 5 POWER POLES DOWNED ON 13TH STREET

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 12 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 5.9 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2016-04-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 123 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 2016-04-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 239 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
123 J/kg
Mixed-layer CIN
-903 J/kg
Mixed-layer LCL
632 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
239 m²/s²
0-3 km storm-relative helicity
348 m²/s²
Significant tornado parameter
0.0
Supercell composite
9.0

Open this sounding in Storm Lab

The text

As transmitted.

875 
WUUS54 KOUN 291755
SVROUN
OKC053-071-291845-
/O.NEW.KOUN.SV.W.0197.160429T1755Z-160429T1845Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
1255 PM CDT FRI APR 29 2016

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  KAY COUNTY IN NORTHERN OKLAHOMA...
  EASTERN GRANT COUNTY IN NORTHERN OKLAHOMA...

* UNTIL 145 PM CDT

* AT 1253 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR JEFFERSON...
  MOVING NORTHEAST AT 45 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...SPOTTERS HAVE CONFIRMED QUARTER SIZE HAIL AND 60 MPH WINDS WITH
           THIS STORM. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  PONCA CITY...BLACKWELL...TONKAWA...MEDFORD...POND CREEK...LAMONT...
  BRAMAN...DEER CREEK...KILDARE...RENFROW...JEFFERSON...NARDIN...MCCORD...
  BLACKWELL LAKE AND PECKHAM.

THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 208 AND 236.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3669 9698 3670 9704 3668 9706 3660 9704
      3659 9706 3659 9778 3684 9790 3700 9763
      3700 9714
TIME...MOT...LOC 1753Z 242DEG 37KT 3674 9783 

HAIL...1.00IN
WIND...60MPH
 
$$

03
2 follow-up statements
025 
WWUS54 KOUN 291820
SVSOUN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
120 PM CDT FRI APR 29 2016

OKC053-071-291845-
/O.CON.KOUN.SV.W.0197.000000T0000Z-160429T1845Z/
KAY OK-GRANT OK-
120 PM CDT FRI APR 29 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 145 PM CDT
FOR KAY AND EASTERN GRANT COUNTIES...

AT 120 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR DEER CREEK...
MOVING EAST AT 40 MPH.

HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL. DAMAGING WIND
         GUSTS MAY OCCUR WELL AHEAD OF THE STORM...ESPECIALLY ACROSS
         SOUTHERN KAY COUNTY.

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
PONCA CITY...BLACKWELL...TONKAWA...LAMONT...BRAMAN...DEER CREEK...KILDARE...
RENFROW...NARDIN...MCCORD...BLACKWELL LAKE AND PECKHAM.

THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 208 AND 236.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3669 9698 3670 9704 3668 9706 3660 9704
      3659 9706 3659 9757 3697 9768 3698 9767
      3700 9763 3700 9714
TIME...MOT...LOC 1820Z 256DEG 37KT 3680 9749 

HAIL...1.25IN
WIND...60MPH
 
$$

03
973 
WWUS54 KOUN 291836
SVSOUN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
136 PM CDT FRI APR 29 2016

OKC053-291845-
/O.CAN.KOUN.SV.W.0197.000000T0000Z-160429T1845Z/
GRANT OK-
136 PM CDT FRI APR 29 2016

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN GRANT COUNTY IS
CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 3669 9698 3670 9704 3668 9706 3670 9739
      3700 9745 3700 9714
TIME...MOT...LOC 1835Z 236DEG 40KT 3691 9731 

$$

OKC071-291845-
/O.CON.KOUN.SV.W.0197.000000T0000Z-160429T1845Z/
KAY OK-
136 PM CDT FRI APR 29 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 145 PM CDT
FOR NORTHWESTERN KAY COUNTY...

AT 135 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR BRAMAN...MOVING
NORTHEAST AT 45 MPH.

HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL. QUARTER SIZE HAIL
         WAS ALSO REPORTED BY STORM SPOTTERS WITH THIS STORM.

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
PONCA CITY...BLACKWELL...TONKAWA...BRAMAN...KILDARE...MCCORD...BLACKWELL
LAKE AND PECKHAM.

THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 216 AND 236.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3669 9698 3670 9704 3668 9706 3670 9739
      3700 9745 3700 9714
TIME...MOT...LOC 1835Z 236DEG 40KT 3691 9731 

HAIL...1.25IN
WIND...60MPH
 
$$

03

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 29, 12:49 PM CDT, 6 minutes earlier.

Area forecast discussion, Apr 29, 12:49 PM CDT, 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
1249 PM CDT FRI APR 29 2016

.DISCUSSION...
THE 18Z AVIATION DISCUSSION FOLLOWS....

&&

.AVIATION...
A WARM FRONT JUST S OF THE RED RIVER WILL LIFT SLOWLY N THIS
AFTERNOON...AS A SURFACE LOW MOVES ENE ACROSS S OK. NEAR AND S OF
THE FRONT...THERE IS/WILL BE SOME PARTIAL CLEARING. FARTHER
N...LOW CEILINGS WILL CONTINUE TO BE THE RULE...ALONG WITH
SHRA/TSRA AT TIMES. AFTER 00Z...A DRY SLOT IS FORECAST TO FORM
FROM SW TO NE ACROSS MOST OF N TX AND OK...PRESUMABLY BRINGING
CLEARING CONDITIONS. ALSO...A COLD FRONT WILL SWEEP SE ACROSS OK
THIS EVENING...SHIFTING WINDS TO THE NW. AFTER ABOUT 00Z...MOST
TAF SITES SHOULD BE...AND REMAIN...VFR WITH NEARLY STEADY N-NW
WINDS. STRONG/SEVERE TSRA WILL BE POSSIBLE THIS AFTERNOON AND
EVENING. WHERE TSRA ARE MENTIONED IN TAFS AFTER 20Z...THOSE TSRA
MAY WELL BE SEVERE. OVERALL...CONFIDENCE IN THE FORECAST IS FAIRLY
LOW...ESPECIALLY REGARDING TIMING AND CEILINGS...PRIOR TO 00Z.
CONFIDENCE THEN BEGINS TO IMPROVE SIGNIFICANTLY OVERNIGHT.

CMS
&&

.PREV DISCUSSION... /ISSUED 1225 PM CDT FRI APR 29 2016/

UPDATE...
ADJUSTED THE MAX TEMP GRIDS A LITTLE BIT COOLER FOR TODAY ACROSS
NORTHWEST AND FAR NORTHERN OKLAHOMA, AS WELL AS THE CLOUD GRIDS
FOR DECREASING CLOUDINESS ACROSS WESTERN NORTH TEXAS.

PREV DISCUSSION... /ISSUED 1134 AM CDT FRI APR 29 2016/

DISCUSSION...
NO CHANGES HAVE BEEN MADE TO THE FORECAST GRIDS IN THE SHORT TERM.
ISOLATED STRONG TO SEVERE THUNDERSTORMS PERSIST ACROSS NORTHWEST
OKLAHOMA IN ASSOCIATION WITH THE UPPER LEVEL TROUGH. THE BIGGEST
CONCERN WILL BE CONVECTION DEVELOPING ALONG A WARM FRONT,
CURRENTLY STRETCHED ACROSS NORTH TEXAS, AS WELL AS THE UNCERTAINTY
TO THE NORTHWARD DISPLACEMENT OF THE BOUNDARY DURING THE
AFTERNOON. SO FAR, LATEST HRR AND SHORT RANGE RAP & NAM MODELS ALL
LIFT THE WARM FRONT AS FAR NORTH INTO NORTHERN OKLAHOMA, BEFORE
OVERTAKEN BY A COLD FRONT BY LATE THIS EVENING/EARLY SATURDAY
MORNING. THE POTENTIAL FOR STRONG THERMODYNAMIC AND DYNAMIC
FORCING IS IN PLACE, WITH A TONGUE OF MU CAPE VALUES OF 2000-2500
J/KG AND HIGHER THAN MARGINAL LOW AND HIGH BASED SHEAR VALUES, IN
A NEARLY UNCAPPED ENVIRONMENT. THE POTENTIAL CERTAINLY EXIST FOR
SEVERE SUPERCELL THUNDERSTORMS AND THE POTENTIAL FOR A FEW
TORNADOS ALL DEVELOPING ALONG AND JUST AHEAD OF THE WARM FRONT.
THE BIGGEST RISK AREA RIGHT FOR THIS AFTERNOON AND EVENING NOW
EXTENDS FROM I-40 TO SOUTH OF THE RED RIVER, WITH A SLIGHT RISK TO
THE NORTH. OUN WILL BE MAKING A 19Z SPECIAL BALLO0N SOUNDING FOR
THIS EVENT.

PREV DISCUSSION... /ISSUED 431 AM CDT FRI APR 29 2016/

DISCUSSION...
NUMEROUS THUNDERSTORMS EXPECTED TO CONTINUE TOWARD DAYBREAK OVER
MAINLY TWO PARTS OF THE CWA - SOUTHEAST OKLAHOMA IN AREA OF
ENHANCED ELEVATED THETA-E ADVECTION AND ALSO ACROSS NORTHWEST
OKLAHOMA AS LEAD S/WV PUSHES OUT OF NORTHEAST NM. IN
BETWEEN...EXPECTING MORE SCATTERED NATURE OF SHOWERS AND STORMS AT
LEAST THROUGH MID-MORNING. THERE CONTINUES TO BE DIFFERENCES
BETWEEN OPERATIONAL AND CAM MODELS WITH REGARDS TO MORNING
CONVECTION ALONG AND AHEAD OF DRYLINE. CURRENTLY APPEARS THAT THE
MORE AGGRESSIVE MODELS ARE TOO AGGRESSIVE AND PORTIONS OF CENTRAL
AND SOUTHWEST OKLAHOMA INCLUDING PARTS OF WESTERN NORTH TEXAS
BECOME CONVECTION FREE FOR MUCH OF THE DAY. THIS SCENARIO
INCREASES THE SEVERE CONVECTIVE POTENTIAL FOR THE SOUTHERN HALF OF
THE ENHANCED RISK AREA WHICH INCLUDES THE OKLAHOMA CITY
METRO...DOWN TOWARD WICHITA FALLS AND AREAS EAST THROUGH
ARDMORE...ADA...AND DURANT. SUITE OF WRF CAMS SURGE THE DRYLINE
EASTWARD THIS MORNING AND EARLY AFTERNOON...CONVECTING WELL EAST
OF INTERSTATE-35. THIS FORECAST APPEAR TOO FAR EAST WITH
INITIATION AND PREFERENCE WAS GIVEN TO HRRR/RAP DEVELOPING
CONVECTION FARTHER WEST OVER CENTRAL/SOUTHCENTRAL OKLAHOMA. WITH
SUCCESSIVE RUNS THIS MORNING...THIS TREND COULD CHANGE BUT POPS
WERE CONFIGURED CLOSER TO THIS LATTER SCENARIO. GIVEN PROGD
LOCATION OF SURFACE CYCLONE AND WARM FRONT...THIS WOULD YIELD
POTENTIAL FOR SURFACE BASED SUPERCELL DEVELOPMENT OVER CENTRAL AND
SOUTH-CENTRAL PORTIONS OF OKLAHOMA WHICH COINCIDES WITH THE
GREATER TORNADO PROBS VIA SPC. A FLY IN THE OINTMENT IS AMOUNT OF
CONVECTION PROGD FOR NORTHERN AND CENTRAL TEXAS THIS AFTERNOON
WHICH COULD DISRUPT/PREVENT SUSTAINED CONVECTION FARTHER NORTH.

OUTSIDE OF ACTIVE WEATHER TODAY AND THIS EVENING...LITTLE CHANGE
TO PREVIOUS FORECAST. FAST MOVING SYSTEM STILL PROGD TO BRING
RAIN/STORM CHANCES TO THE REGION LATE SUNDAY THROUGH MONDAY.
SEVERE WEATHER WITH THIS PARTICULAR EPISODE IS UNLIKELY.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  72  51  73  47 /  60  30  10   0
HOBART OK         75  46  72  45 /  40  30   0   0
WICHITA FALLS TX  81  51  76  49 /  40  20   0   0
GAGE OK           53  41  67  41 /  70  30   0  10
PONCA CITY OK     64  50  72  45 /  60  80  10   0
DURANT OK         77  61  79  54 /  70  60  20  10

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...NONE.
&&

68/23/23
Hazardous weather outlook, Apr 29, 12:02 PM CDT, 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1202 PM CDT FRI APR 29 2016

OKZ004>048-050>052-TXZ083>090-301715-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-
NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-
BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-
CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-
TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-
JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-
FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1202 PM CDT FRI APR 29 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN...
WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN
NORTH TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

.THUNDERSTORMS...
THERE IS AN ENHANCED RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON
AND EVENING ACROSS PARTS OF OKLAHOMA AND WESTERN NORTH TEXAS.

LOCATION...
THE ENHANCED RISK AREA COVERS LOCATIONS EAST AND SOUTH OF A LINE
FROM WICHITA FALLS TEXAS...TO ALTUS...TO LAWTON...TO PAULS VALLEY TO
ADA. THIS ENHANCED RISK AREA IS SURROUNDED BY SLIGHT AND MARGINAL
RISKS.

TIMING...
MAINLY 2 PM THIS AFTERNOON THROUGH MIDNIGHT TONIGHT.

IMPACTS...
HAIL UP TO THE SIZE OF TENNIS BALLS WILL BE THE MAIN HAZARD...
WITH DAMAGING WINDS UP TO 75 MPH AND TORNADOES ALSO POSSIBLE

DISCUSSION...
BEFORE 2 PM THIS AFTERNOON...ISOLATED TO NUMEROUS SHOWERS AND
THUNDERSTORMS WILL OCCUR ACROSS WESTERN AND NORTHERN OKLAHOMA.
THESE STORMS ARE EXPECTED TO BE ELEVATED IN NATURE...WHICH WILL
BRING LOCALLY HEAVY RAINFALL AS WELL AS SOME HAIL UP TO THE SIZE
OF HALF-DOLLARS.

AROUND 2 PM THIS AFTERNOON...NEW STORM DEVELOPMENT IS EXPECTED
OVER SOUTHWESTERN OKLAHOMA AND WESTERN NORTH TEXAS AHEAD OF A
DRYLINE AND NEAR A WARM FRONT. THESE STORMS WILL LIKELY BEGIN AS
SUPERCELL STORMS WITH VERY LARGE HAIL AS THE MAIN IMPACT. STORMS
THAT ARE ORIENTED CLOSE TO THE WARM FRONT WILL ALSO HAVE A HIGHER
CHANCE OF PRODUCING TORNADOES LATE THIS AFTERNOON AND EVENING.
STORMS MAY ORGANIZE INTO LINES OR CLUSTERS AS THEY MOVE EAST LATE
THIS AFTERNOON AND THIS EVENING AND AFFECT LOCATIONS MAINLY ACROSS
SOUTHERN AND CENTRAL OKLAHOMA. THE THREAT FOR SEVERE WEATHER IS
EXPECTED TO END BY MIDNIGHT TONIGHT.

.SPOTTER AND EMERGENCY MANAGEMENT STATEMENT...

STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE
RISK AREAS SHOULD BE PREPARED FOR SEVERE WEATHER OPERATIONS
THROUGH THIS EVENING.

.HEAVY RAINFALL...
ROUNDS OF SHOWERS AND THUNDERSTORMS WILL BRING SOME HEAVY RAINFALL
TO PARTS OKLAHOMA THROUGH TONIGHT. LOCALIZED FLOODING IS POSSIBLE
THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

.THUNDERSTORMS...
THUNDERSTORMS MAY LINGER OVER FAR SOUTHEAST OKLAHOMA EARLY
SATURDAY MORNING BUT SEVERE STORMS ARE UNLIKELY.

ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS MAY OCCUR LATE SUNDAY
INTO MONDAY. SEVERE POTENTIAL SUNDAY AND MONDAY REMAINS LOW.

GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW
OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK.

MBS

In the hours before

Special weather statement, Apr 29, 11:38 AM CDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1138 AM CDT FRI APR 29 2016

OKZ016-022-023-035-291730-
CADDO OK-CUSTER OK-KIOWA OK-WASHITA OK-
1138 AM CDT FRI APR 29 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CADDO...SOUTHEASTERN
CUSTER...NORTH CENTRAL KIOWA AND EASTERN WASHITA COUNTIES UNTIL 1230
PM CDT...

AT 1137 AM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES SOUTHEAST
OF ROCKY...MOVING NORTHEAST AT 55 MPH.

HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 40 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...

LOCATIONS IMPACTED INCLUDE...
WEATHERFORD...CORDELL...HYDRO...CORN...BESSIE...ROCKY...COLONY AND CLOUD
CHIEF.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.

&&

LAT...LON 3566 9887 3557 9863 3555 9863 3555 9860
      3551 9849 3501 9896 3508 9914
TIME...MOT...LOC 1637Z 208DEG 49KT 3510 9903
Special weather statement, Apr 29, 11:45 AM CDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1145 AM CDT FRI APR 29 2016

OKZ006-007-011-012-291730-
GRANT OK-ALFALFA OK-MAJOR OK-GARFIELD OK-
1145 AM CDT FRI APR 29 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN GRANT...SOUTHEASTERN
ALFALFA...EASTERN MAJOR AND NORTHWESTERN GARFIELD COUNTIES UNTIL 1230
PM CDT...

AT 1143 AM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR ORIENTA...
MOVING NORTHEAST AT 50 MPH.

HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 40 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...

LOCATIONS IMPACTED INCLUDE...
ENID...FAIRVIEW...HELENA...LAHOMA...RINGWOOD...CLEO SPRINGS...KREMLIN...
GOLTRY...MENO...JET...ALINE...NASH...HILLSDALE...CARRIER...ORIENTA...
ISABELLA...GREAT SALT PLAINS LAKE AND NORTH ENID.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.

&&

LAT...LON 3651 9775 3616 9847 3617 9848 3635 9858
      3640 9854 3640 9853 3641 9853 3647 9849
      3688 9818
TIME...MOT...LOC 1643Z 221DEG 44KT 3636 9843
Special weather statement, Apr 29, 12:22 PM CDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1222 PM CDT FRI APR 29 2016

OKZ007-011-012-291815-
GRANT OK-MAJOR OK-GARFIELD OK-
1222 PM CDT FRI APR 29 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL GRANT...
SOUTHEASTERN MAJOR AND CENTRAL GARFIELD COUNTIES UNTIL 115 PM CDT...

AT 1221 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR DRUMMOND...
MOVING NORTHEAST AT 45 MPH.

HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 40 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...

LOCATIONS IMPACTED INCLUDE...
ENID...WAUKOMIS...POND CREEK...GARBER...DRUMMOND...KREMLIN...BRECKENRIDGE...
HUNTER...VANCE AIR FORCE BASE AND NORTH ENID.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.

&&

LAT...LON 3670 9779 3646 9753 3616 9812 3617 9814
      3622 9820
TIME...MOT...LOC 1721Z 213DEG 41KT 3626 9806
Special weather statement, Apr 29, 12:33 PM CDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1233 PM CDT FRI APR 29 2016

OKZ007-008-012-013-291800-
GRANT OK-NOBLE OK-KAY OK-GARFIELD OK-
1233 PM CDT FRI APR 29 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN GRANT...NORTHWESTERN
NOBLE...SOUTHWESTERN KAY AND NORTHERN GARFIELD COUNTIES UNTIL 100 PM
CDT...

AT 1232 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR CARRIER...
MOVING NORTHEAST AT 50 MPH.

HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH DIAMETER...
WIND GUSTS OVER 50 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...

LOCATIONS IMPACTED INCLUDE...
ENID...TONKAWA...LAHOMA...BILLINGS...KREMLIN...BRECKENRIDGE...HUNTER...
CARRIER AND NORTH ENID.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.

&&

LAT...LON 3675 9734 3657 9722 3633 9810 3638 9811
      3649 9810
TIME...MOT...LOC 1732Z 237DEG 43KT 3645 9799
Local storm report, Apr 29, 12:34 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1234 PM CDT FRI APR 29 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1232 PM     HAIL             HILLSDALE               36.56N 97.99W
04/29/2016  M1.00 INCH       GARFIELD           OK   EMERGENCY MNGR

&&

JPIKE
Local storm report, Apr 29, 12:44 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1244 PM CDT FRI APR 29 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1243 PM     TSTM WND GST     KREMLIN                 36.55N 97.83W
04/29/2016  E60 MPH          GARFIELD           OK   TRAINED SPOTTER

&&

RBARNES

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 28, 7:41 PM CDTSevere Thunderstorm WarningOUNGreer, Harmon, Jackson49 min
Apr 28, 10:29 PM CDTSpecial Weather StatementOUNRoger Mills31 min
Apr 29, 12:58 AM CDTSpecial Weather StatementOUNMurray32 min
Apr 29, 1:27 AM CDTSpecial Weather StatementOUNGarvin33 min
Apr 29, 1:42 AM CDTSpecial Weather StatementOUNPottawatomie33 min
Apr 29, 1:46 AM CDTSpecial Weather StatementOUNStephens29 min
Apr 29, 1:58 AM CDTSpecial Weather StatementOUNPontotoc32 min
Apr 29, 2:07 AM CDTSevere Thunderstorm WarningOUNGarvin, Grady, Stephens41 min
Apr 29, 2:09 AM CDTSpecial Weather StatementOUNMarshall36 min
Apr 29, 2:21 AM CDTSevere Thunderstorm WarningOUNHughes, Pontotoc, Pottawatomie, Seminole39 min
Apr 29, 2:39 AM CDTSpecial Weather StatementOUNLove36 min
Apr 29, 3:03 AM CDTSpecial Weather StatementOUNJohnston, Marshall27 min
Apr 29, 3:08 AM CDTSevere Thunderstorm WarningOUNAtoka, Bryan, Johnston, Marshall37 min
Apr 29, 3:11 AM CDTSpecial Weather StatementOUNHughes, Seminole34 min
Apr 29, 3:20 AM CDTSevere Thunderstorm WarningOUNHughes40 min
Apr 29, 3:24 AM CDTAreal Flood AdvisoryOUNCoal, Hughes, Johnston, Marshall, Pontotoc, Seminole4 hr
Apr 29, 3:24 AM CDTSpecial Weather StatementOUNAtoka36 min
Apr 29, 3:29 AM CDTSevere Thunderstorm WarningOUNAtoka, Coal21 min
Apr 29, 3:48 AM CDTSpecial Weather StatementOUNHarper42 min
Apr 29, 4:18 AM CDTSpecial Weather StatementOUNCoal27 min
Apr 29, 4:52 AM CDTSpecial Weather StatementOUNAtoka23 min
Apr 29, 8:01 AM CDTSpecial Weather StatementOUNBeckham29 min
Apr 29, 8:46 AM CDTSpecial Weather StatementOUNCuster44 min
Apr 29, 9:31 AM CDTSpecial Weather StatementOUNBlaine44 min
Apr 29, 9:35 AM CDTSpecial Weather StatementOUNHarper55 min
Apr 29, 10:17 AM CDTSpecial Weather StatementOUNMajor43 min
Apr 29, 10:19 AM CDTSpecial Weather StatementOUNDewey41 min
Apr 29, 10:49 AM CDTSpecial Weather StatementOUNMajor41 min
Apr 29, 11:02 AM CDTSpecial Weather StatementOUNGrant43 min
Apr 29, 11:04 AM CDTSevere Thunderstorm WarningOUNBlaine, Dewey, Major, Woods41 min
Apr 29, 11:38 AM CDTSpecial Weather StatementOUNWashita52 min
Apr 29, 11:45 AM CDTSpecial Weather StatementOUNMajor45 min
Apr 29, 12:15 PM CDTSevere Thunderstorm WarningOUNAlfalfa, Garfield, Grant45 min
Apr 29, 12:22 PM CDTSpecial Weather StatementOUNGarfield53 min
Apr 29, 12:33 PM CDTSpecial Weather StatementOUNGarfield27 min
Apr 29, 12:36 PM CDTSevere Thunderstorm WarningOUNGarfield, Grant, Kay, Noble39 min
Apr 29, 1:11 PM CDTSpecial Weather StatementOUNGarfield49 min
Apr 29, 1:14 PM CDTSpecial Weather StatementOUNJackson46 min
Apr 29, 1:34 PM CDTSevere Thunderstorm WarningOUNJackson, Kiowa, Tillman56 min
Apr 29, 1:42 PM CDTSevere Thunderstorm WarningOUNKay33 min
Apr 29, 1:46 PM CDTSpecial Weather StatementOUNKiowa44 min
Apr 29, 2:15 PM CDTSevere Thunderstorm WarningOUNKay15 min
Apr 29, 2:20 PM CDTSevere Thunderstorm WarningOUNCaddo, Comanche, Jackson, Kiowa, Tillman55 min
Apr 29, 2:29 PM CDTSpecial Weather StatementOUNLogan, Payne46 min
Apr 29, 2:31 PM CDTSevere Thunderstorm WarningOUNComanche, Cotton, Kiowa, Tillman44 min
Apr 29, 2:54 PM CDTSpecial Weather StatementOUNKay36 min
Apr 29, 3:04 PM CDTSevere Thunderstorm WarningOUNCaddo, Comanche56 min
Apr 29, 3:08 PM CDTSpecial Weather StatementOUNKay, Noble37 min
Apr 29, 3:12 PM CDTSevere Thunderstorm WarningOUNCaddo, Comanche63 min
Apr 29, 3:20 PM CDTTornado WarningOUNCaddo, Comanche, Grady40 min
Apr 29, 3:51 PM CDTAreal Flood AdvisoryOUNCaddo, Comanche, Kiowa, Tillman3 hr
Apr 29, 3:56 PM CDTTornado WarningOUNCaddo, Comanche, Grady49 min
Apr 29, 4:05 PM CDTSevere Thunderstorm WarningOUNComanche, Cotton, Grady, Jefferson, Stephens40 min
Apr 29, 4:09 PM CDTAreal Flood AdvisoryOUNCaddo, Comanche, Grady, Stephens51 min
Apr 29, 4:27 PM CDTSevere Thunderstorm WarningOUNBryan48 min
Apr 29, 4:29 PM CDTTornado WarningOUNCleveland, Grady, McClain46 min
Apr 29, 4:40 PM CDTFlash Flood WarningOUNCaddo, Cleveland, Grady, McClain3 hr
Apr 29, 4:43 PM CDTSevere Thunderstorm WarningOUNCarter, Garvin, Grady, Jefferson, McClain, Stephens47 min
Apr 29, 5:04 PM CDTSpecial Weather StatementOUNMcClain41 min
Apr 29, 5:08 PM CDTAreal Flood AdvisoryOUNCleveland, McClain3 hr
Apr 29, 5:09 PM CDTSevere Thunderstorm WarningOUNCleveland, McClain, Oklahoma, Pottawatomie51 min
Apr 29, 5:31 PM CDTFlash Flood WarningOUNBryan3 hr
Apr 29, 5:39 PM CDTSpecial Weather StatementOUNGarvin, Pontotoc66 min
Apr 29, 5:45 PM CDTSevere Thunderstorm WarningOUNGarvin, McClain, Murray, Pontotoc45 min
Apr 29, 5:48 PM CDTSevere Thunderstorm WarningOUNCarter, Garvin, Jefferson, Love, Marshall, Murray57 min
Apr 29, 5:49 PM CDTSevere Thunderstorm WarningOUNLincoln, Pottawatomie, Seminole56 min
Apr 29, 5:55 PM CDTSpecial Weather StatementOUNJohnston50 min
Apr 29, 6:00 PM CDTAreal Flood AdvisoryOUNCleveland, Garvin, McClain, Pottawatomie, Stephens2 hr
Apr 29, 6:05 PM CDTSpecial Weather StatementOUNAtoka, Bryan55 min
Apr 29, 6:30 PM CDTSevere Thunderstorm WarningOUNGarvin, Johnston, Murray, Pontotoc, Pottawatomie, Seminole45 min
Apr 29, 6:41 PM CDTSpecial Weather StatementOUNCarter49 min
Apr 29, 6:49 PM CDTFlash Flood WarningOUNHughes, Pontotoc, Pottawatomie, Seminole41 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.